MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM513.2
Medical Device Problem Codes Misfocusing (1401); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 12/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm vticm513.2 implantable collamer lens of -8.5/2.0/130 (sphere/cylinder/axis) was implanted in the patient's left eye (os) on (b)(6) 2022.Refractive change overtime was observed.Cause of the event was user error.Reportedly, "surgeon used wrong datas for calculation in ocos, data for od used for os.
 
Additional Manufacturer Narrative
Corrected data: b1: adverse event should have been product problem in the original mdr submission.B2: required intervention to prevent permanent impairment/damage should have been omitted from the original mdr submission.B5: refractive change over time should be corrected to state refractive surprise.Additional information: b5: the reporter indicated that a 13.2mm vticm513.2 implantable collamer lens of -8.5/2.0/130 (sphere/cylinder/axis) was implanted in the patient's left eye (os) on (b)(6) 2022.Refractive surprise was observed.Cause of the event was user error.On (b)(6) 2022 the lens was replaced with a same length but different model and diopter lens.Reportedly, "surgeon used wrong data for calculation in ocos, data for od used for os.D6b: explant date: on (b)(6) 2023.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key16117774
Report Number2023826-2023-00054
Device Sequence Number6867331
Product Code QCB
UDI-Device Identifier00840311311712
UDI-Public00840311311712
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberVTICM513.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL - SFC-45 - LOT# UNK.; FOAM TIP PLUNGER - LOT# UNK.; INJECTOR MODEL: MSI-PF - LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient SexMale